MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS, 7 FR. X 330 MM, FLEXIBLE; ENDOSCOPE AND ACCESSORIES

OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS, 7 FR. X 330 MM, FLEXIBLE; ENDOSCOPE AND ACCESSORIES
Model Number O0121
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, that the grasping forceps had a damaged (bent) tube.The malfunction was identified during reprocessing.There was no patient harm associated with the event.
 
Additional Manufacturer Narrative
The malfunction was confirmed during a physical check by the field service engineer.The device was mechanically damaged, probably due to excessive force.No other faults found.The device was scrapped and will not be returned to olympus.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Updated fields: h6 and h10.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 2 years since the subject device was manufactured.Based on the results of the investigation, the cause of the bent shaft was due to external force exerted by the user.Olympus will continue to monitor field performance for this device.

Brand Name
GRASPING FORCEPS, 7 FR. X 330 MM, FLEXIBLE
Common Device Name
ENDOSCOPE AND ACCESSORIES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17661760
Report Number9610773-2023-02406
Device Sequence Number20599962
Product Code GCP
UDI-Device Identifier04042761000130
UDI-Public04042761000130
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberO0121
Device Lot Number20YW
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2023
Supplement Date Received by Manufacturer09/04/2023
Initial Report FDA Received Date08/31/2023
Supplement Report FDA Received Date09/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/01/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown